Alert archive / Massachusetts / Gale Watches in 2011
Gale Watch 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale watch at Jan 7, 2011, 4:26 PM EST. It took effect at Jan 9, 2011, 12:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 7, 2011, 4:26 PM EST (21:26 UTC)
- In effect from
- Jan 9, 2011, 12:00 AM EST
- Expired
- Jan 8, 2011, 4:19 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
057 WHUS71 KBOX 072126 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 426 PM EST FRI JAN 7 2011 ANZ254>256-080530- /O.NEW.KBOX.GL.A.0001.110109T0500Z-110109T1600Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 426 PM EST FRI JAN 7 2011 ...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ232-080530- /O.NEW.KBOX.GL.A.0001.110109T0500Z-110109T1600Z/ NANTUCKET SOUND- 426 PM EST FRI JAN 7 2011 ...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * WINDS AND SEAS...NORTH WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
2 follow-up statements
998 WHUS71 KBOX 080628 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 128 AM EST SAT JAN 8 2011 ANZ254>256-081430- /O.CON.KBOX.GL.A.0001.110109T0500Z-110109T1600Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 128 AM EST SAT JAN 8 2011 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ232-081430- /O.CON.KBOX.GL.A.0001.110109T0500Z-110109T1600Z/ NANTUCKET SOUND- 128 AM EST SAT JAN 8 2011 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
418 WHUS71 KBOX 080919 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 419 AM EST SAT JAN 8 2011 ANZ254>256-081730- /O.UPG.KBOX.GL.A.0001.110109T0500Z-110109T1600Z/ /O.NEW.KBOX.GL.W.0001.110109T0300Z-110109T2200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 419 AM EST SAT JAN 8 2011 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 25 TO 30 KT WITH GUSTS UP TO 40 KT ARE EXPECTED TO DEVELOP TONIGHT AND CONTINUE SUNDAY. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ232-081730- /O.UPG.KBOX.GL.A.0001.110109T0500Z-110109T1600Z/ /O.NEW.KBOX.GL.W.0001.110109T0300Z-110109T1800Z/ NANTUCKET SOUND- 419 AM EST SAT JAN 8 2011 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT ARE EXPECTED TO DEVELOP TONIGHT AND CONTINUE INTO EARLY AFTERNOON SUNDAY. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ250-081730- /O.NEW.KBOX.GL.W.0001.110109T0300Z-110109T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 419 AM EST SAT JAN 8 2011 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST SUNDAY. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT ARE EXPECTED TO DEVELOP TONIGHT AND CONTINUE INTO SUNDAY AFTERNOON. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ235-237-081730- /O.NEW.KBOX.GL.W.0001.110109T0300Z-110109T1800Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 419 AM EST SAT JAN 8 2011 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT ARE EXPECTED TO DEVELOP TONIGHT AND CONTINUE INTO EARLY SUNDAY AFTERNOON. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ231-233-234-081730- /O.NEW.KBOX.SC.Y.0003.110108T2200Z-110110T1000Z/ CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY- 419 AM EST SAT JAN 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST MONDAY. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT ARE EXPECTED TO TOWARD EVENING AND CONTINUE THROUGH SUNDAY NIGHT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-081730- /O.NEW.KBOX.SC.Y.0003.110108T2200Z-110110T1000Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 419 AM EST SAT JAN 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST MONDAY. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT ARE EXPECTED TO DEVELOP TOWARD EVENING AND CONTINUE THROUGH SUNDAY NIGHT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-081730- /O.NEW.KBOX.SC.Y.0003.110108T2200Z-110110T1000Z/ BOSTON HARBOR-NARRAGANSETT BAY- 419 AM EST SAT JAN 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST MONDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT ARE EXPECTED TO DEVELOP TONIGHT AND CONTINUE THROUGH AT LEAST SUNDAY AFTERNOON. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Jan 7, 4:22 PM EST, 4 minutes earlier.
Area forecast discussion, Jan 7, 4:22 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
422 PM EST FRI JAN 7 2011
.SYNOPSIS...
SOME ACCUMULATING SNOW IS EXPECTED TO AFFECT A GOOD PORTION OF OUR
REGION THROUGH TONIGHT...WITH THE HEAVIEST AMOUNTS IN THE WEST. A
SECOND STORM WILL LIKELY BRING ACCUMULATING SNOW TO AT LEAST THE
COASTAL PLAIN SATURDAY NIGHT. A THIRD WINTER STORM MAY IMPACT
THE REGION SOMETIME TUESDAY INTO WEDNESDAY...BUT THE TRACK OF THIS
STORM IS UNCERTAIN.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE STEADY AND HEAVIER SNOW HAS BEEN VERY SLOW TO MOVE INTO OUR SW
ZONES BUT IS FINALLY BEGINNING TO OVERSPREAD HFD COUNTY. THE NAM
SNOW GROWTH OMEGA IS DOING A GOOD JOB PINPOINTING THE AREA OF HEAVY
SNOW ACROSS SW CT AND SHOWS THE LOW LEVEL CONVERGENCE AND OMEGA
LIFTING NE ACROSS THE REGION TONIGHT WHICH WILL BRING A PERIOD OF
SNOW TO MOST OF THE REGION.
IT IS STILL A DIFFICULT SNOWFALL FORECAST DUE TO TIMING THE DURATION
OF STRONG LIFT AND RESULTING HEAVIER SNOW IN ANY GIVEN LOCATION AND
THERE ARE STILL SOME MODEL DIFFERENCES WITH THE AXIS OF HEAVIER
QPF. WE LEANED TOWARD THE NAM FOR TONIGHT.
NAM IS TENDING TO WEAKEN THE CONVERGENCE AND OMEGA TONIGHT AS IT
LIFTS NE WHICH ADDS TO THE CHALLENGE. WE THINK THE HEAVIEST
SNOWFALL WILL LIKELY OCCUR OVER THE BERKSHIRES INTO WESTERN HFD
COUNTY WHERE STRONGEST LIFT OCCURRS THE LONGEST...BUT COULD SEE A
SECONDARY MAX OVER THE ORH HILLS. WE KEPT CURRENT ADVISORY AREA BUT
DOWNGRADED THE WARNING TO AN ADVISORY FOR THE BERKSHIRES AS
CONFIDENCE IS NOT HIGH ENOUGH FOR WIDESPREAD 6+ INCHES. CURRENT
THINKING IS 4-6" IN THE BERKSHIERS AND 2-5" ACROSS THE REST OF THE
ADVISORY REGION. THE SNOW WILL LIKELY TAPER OFF IN THE CT VALLEY
LATER TONIGHT AS THE SNOW GROWTH OMEGA LIFTS TO THE NE.
FURTHER EAST...LESSER SNOW AMOUNTS ARE EXPECTED DUE TO WEAKER
FORCING AND SNOW MAY NOT REACH EASTERN MA UNTIL AFTER MIDNIGHT.
ACCUM OF 1-3" EXPECTED OUTSIDE THE ADVSY AREA WITH LESSER AMOUNTS
OVER THE CAPE/ISLANDS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
LOW LEVEL BOUNDARY WEAKENS ON SATURDAY AS MID LEVEL LOW APPROACHES
FROM THE WEST AND SECONDARY CYCLOGENESIS OCCURRS TO THE SOUTH IN THE
AFTERNOON. MAIN FOCUS FOR SNOW SHOWERS SAT MORNING WILL LIKELY
SHIFT TO S NH THROUGH PORTIONS OF E MA WITH ANOTHER INCH OR 2
POSSIBLE...MAINLY NE MA AND S NH.
OUR ATTENTION WILL THEN SHIFT TO DEVELOPING COASTAL LOW SOUTH OF NEW
ENG SAT AFTERNOON WHICH WILL LIKELY BRING ANOTHER PERIOD OF
ACCUMULATING SNOW TO SE NEW ENG SAT NIGHT. MODELS HAVE TRENDED
TOWARD A STRONGER SFC LOW WHICH TAKES A LIKELY TRACK A BIT SE OF THE
BENCHMARK SAT NIGHT. THE ALL IMPORTANT MID LEVEL LOW TRACK WILL BE
CRITICAL TO SNOW ACCUM. THE MID LEVEL CENTER IS DEEPENING BUT IS
COMPACT SUGGESTING HEAVY SNOW MAY NOT EXTEND FAR TO THE NW OF THE
TRACK. ALL MODEL GUIDANCE FAVORS SE MA AND ESPECIALLY CAPE/ISLANDS
FOR HEAVIEST SNOWFALL AS SNOW GROWTH IS VERY FAVORABLE IN THIS
REGION. COLD 850 MB TEMPS AND PRECIP OCURRING AT NIGHT WILL ENSURE
ALL SNOW ON THE ISLANDS.
OUR PRELIMINARY THINKING IS FOR 3-6" FOR SE MA AND CAPE/ISLANDS E OF
PYM-EWB LINE WITH LESSER AMOUNTS TO THE NW. HOWEVER...THIS IS TRACK
DEPENDENT AND ANY DEVIATION IN THE LOW TRACK WILL AFFECT THE SNOW
ACCUM. WE HAVE MEDIUM TO HIGH CONFIDENCE AN ADVISORY WILL
EVENTUALLY BE NEEDED FOR THE CAPE/ISLANDS AND POSSIBLY PORTIONS OF
SE MA AND RI. LOW PROB FOR WARNING LEVEL SNOW OVER THE CAPE/ISLANDS.
BECOMING WINDY ALONG THE COAST SAT NIGHT WITH SOME BLOWING AND
DRIFTING POSSIBLE.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY...
LOW PRESSURE SURFACE AND ALOFT MOVES OFF THROUGH THE MARITIMES.
LINGERING LIFT ALOFT RIGHT AROUND 12Z WITH SOME POTENTIAL FOR
ONSHORE FLOW OFF THE GULF OF MAINE AT THAT TIME. SO THERE MAY BE
LINGERING SNOW...MAINLY ON THE CAPE AND ISLANDS FIRST THING IN THE
MORNING. CLOUD LEVEL MOISTURE DIMINISHES DURING THE DAY BUT
DOESN/T COMPLETELY MOVE OUT BY EVENING...SO EXPECT THINING CLOUDS
BUT NOT CLEARING. ANY CLEARING WILL BE MORE LIKELY SUNDAY NIGHT.
TEMPS AT 925 MB SUGGEST MAX TEMP POTENTIAL IN THE MID 30S...WE
USED A BLEND OF MOS WHICH YIELDS 30 NORTHWEST TO MID 30S EAST.
MONDAY-TUESDAY...
CYCLONIC FLOW ALOFT LINGERS ON MONDAY WITH A SHORTWAVE MOVING
THROUGH THE FLOW AND ACROSS NEW ENGLAND MONDAY NIGHT. MEANWHILE
WEAK HIGH PRESSURE BUILDS AT THE SURFACE. TEMPERATURES ALOFT COOL
A COUPLE OF DEGREES MONDAY AND THEN MODERATE A COUPLE DEGREES
TUESDAY. TEMPS AT 925 MB SUGGEST A MAX TEMP POTENTIAL MONDAY OF
UPPER 20S TO MID 30S...A BLEND OF GUIDENCE MATCHES UP WELL WITH
THIS FOR MONDAY AND BRINGS SLIGHTLY LESS COLD MAX TEMPS ON
TUESDAY.
INCREASING MOISTURE ALOFT TUESDAY POINTS TO INCREASING CLOUDS
AHEAD OF THE NEXT SYSTEM.
TUESDAY NIGHT-WEDNESDAY...
LOW PRESSURE FROM THE GULF OF MEXICO EARLY WEEK MOVES TO THE MID
ATLANTIC COAST TUESDAY NIGHT. WIDE VARIETY IN FORECAST SURFACE
POSITIONS OF THE LOW WEDNESDAY MORNING...RANGING FROM THE GEM
POSITION NEAR THE BENCHMARK TO THE GFS POSITION ABOUT 3 DEGREES
SOUTHEAST OF THERE. ALL MODELS BRING MEASUREABLE PCPN TO SOUTHERN
NEW ENGLAND WITH HEAVIEST AMOUNTS ALONG THE SOUTH COAST. OF SOME
CONCERN IS THE DEPICTION OF A CLOSED LOW AT 500 MB PASSING SOUTH
OF NEW ENGLAND ON 3 OF THE MODELS...THIS WOULD WORK AGAINST
SUBSTANTIAL PCPN. WE WILL BRING CHANCE POPS INTO SOUTHERN NEW
ENGLAND DURING TUESDAY NIGHT AND DIMINISH POPS DURING WEDNESDAY
AFTERNOON AS THE LOW MOVES OFF.
THURSDAY-FRIDAY...
HIGH PRESSURE BUILDS ACROSS THE REGION WITH COOLING TEMPERATURES
ALOFT. EXPECT DRY WEATHER WITH BELOW NORMAL TEMPERATURES.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
REST OF TODAY...MEDIUM CONFIDENCE IN TAFS. ACROSS THE
INTERIOR...VFR CONDITIONS WILL DETERIORATE TO MVFR THIS AFTERNOON
MAINLY W ZONES. STEADY SNOW WILL OVERSPREAD THE BDL/BAF TERMINALS
BETWEEN 21Z AND 00Z. MEANWHILE...ACROSS THE COASTAL PLAIN EXPECT
VFR DESPITE MID LEVEL CLOUDINESS. EXCEPTION IS AREA OF MVFR
CIGS/VSBYS IN NE MA WITH SCT FLURRIES/SNOW SHOWERS.
TONIGHT...MEDIUM CONFIDENCE IN TAFS. SEVERAL HOURS OF MVFR/IFR
CONDITIONS ARE EXPECTED AS A BAND OF SNOW LIFTS NORTHEAST ACROSS
MUCH OF THE REGION. CONDITIONS MAY IMPROVE TO VFR 09Z-12Z TO THE
SOUTH OF THE MA TURNPIKE.
KBOS TERMINAL...MEDIUM CONFIDENCE IN TAFS. EXPECT MAINLY VFR
CONDITIONS THE REST OF TODAY...ALTHOUGH BRIEF MVFR CONDITIONS ARE
POSSIBLE IF ANY OCEAN EFFECT FLURRIES/LIGHT SNOW SHOWERS MOVE OVER
THE TERMINAL. CONDITIONS SHOULD DETERIORATE TO MVFR AFT 03Z TONIGHT
WITH A PERIOD OF IFR POSSIBLE AS A BAND OF SNOW WORKS THROUGH THE
REGION.
SATURDAY...MVFR CONDITIONS LIKELY IN AREAS OF SNOW NORTH OF THE
MASS PIKE. LOW PROB FOR IFR IN HEAVIER SNOW SHOWERS. MEDIUM
CONFIDENCE VFR CONDITIONS SOUTH OF THE MASS PIKE.
OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...
SAT NIGHT...MEDIUM TO HIGH CONFIDENCE MVFR/IFR IN SNOW OVER THE
COASTAL PLAIN.
SUNDAY...MEDIUM CONFIDENCE FOR VFR CONDITIONS ACROSS CENTRAL AND
WESTERN AREAS. MODERATE PROBABILITY FOR MVFR CONDITIONS ACROSS
EASTERN AREAS IN SNOW SUNDAY MORNING...WITH LOW CHANCE FOR IFR
CIGS/VSBYS. HIGH CONFIDENCE FOR GUSTY W-NW WINDS UP TO 25-30 KT.
MONDAY...HIGH CONFIDENCE VFR. NORTHWEST GUSTS UP TO 25 KNOTS.
TUESDAY-WEDNESDAY...HIGH CONFIDENCE VFR DURING THE DAY. ANOTHER
COASTAL STORM APPROACHES NEW ENGLAND TUESDAY NIGHT. MEDIUM
CONFIDENCE OF MVFR CONDITIONS TUESDAY NIGHT ESPECIALLY SOUTH OF
THE MASS PIKE. SOUTH COAST MAY EXPERIENCE IFR DURING THE NIGHT.
CONDITIONS IMPROVE WEDNESDAY AFTERNOON AS THE STORM MOVES OFF TO
THE NORTHEAST. EXACT DETAILS OF THE STORM TRACK REMAIN LOW
CONFIDENCE.
&&
.MARINE...
WINDS BELOW SCA THROUGH MUCH OF SAT BUT NE WINDS INCREASING LATE IN
THE DAY AS COASTAL LOW DEVELOPS TO THE S.
NE-N GALES LIKELY SAT NIGHT...ESPECIALLY OVER SE WATERS AS COASTAL
LOW INTENSIFIES AND PASSES S AND E OF THE WATERS. GALE WATCH
ISSUED.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY...LOW PRESSURE SOUTHEAST OF NANTUCKET WILL BRING POTENTIAL
FOR NW GALE FORCE GUSTS DURING THE DAY ON THE OUTER WATERS. SEAS
BUILD UP TO 7-10 FEET ON THE OUTER WATERS. AREAS OF FREEZING SPRAY
POSSIBLE.
MONDAY...NW WINDS SLOWLY DIMINISH...BUT WILL REMAIN AT SMALL CRAFT
CRITERIA. SEAS SLOWLY SUBSIDE...BUT WILL REMAIN AT OR ABOVE 5 FEET
ON THE OUTER WATERS.
TUESDAY...WINDS AND SEAS MOSTLY BELOW SMALL CRAFT CRITERIA.
WEDNESDAY...NORTH-NORTHEAST WINDS WILL REACH SMALL CRAFT
CRITERIA. SEAS WILL ALSO BUILD TO 5 FEET OR HIGHER. THERE IS A
LOW CONFIDENCE CHANCE OF GALES ESPECIALLY ON THE OUTER WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 5 AM EST SATURDAY FOR CTZ002>004.
MA...WINTER WEATHER ADVISORY UNTIL 5 AM EST SATURDAY FOR MAZ002>004-
008>012-026.
NH...NONE.
RI...NONE.
MARINE...GALE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
ANZ232-254>256.
&&
SYNOPSIS...KJC
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...WTB
AVIATION...WTB/STRAUSS
MARINE...WTB/KJCHazardous weather outlook, Jan 7, 4:23 AM EST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 423 AM EST FRI JAN 7 2011 MAZ005>007-013>024-NHZ011-012-015-RIZ001>008-080930- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 423 AM EST FRI JAN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS... NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS A LOW PROBABILITY THAT A WINTER WEATHER ADVISORY MAY BE NEEDED TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A LOW PROBABILITY OF ACCUMULATING SNOWFALL AS ANOTHER LOW PASSES SOUTHEAST OF NEW ENGLAND LATE SATURDAY THROUGH SUNDAY MORNING ACROSS PORTIONS OF EASTERN MASSACHUSETTS AND RHODE ISLAND. THERE IS A LOW PROBABILITY FOR SNOWFALL IN THE TUESDAY AND/OR WEDNESDAY TIMEFRAME...BUT CONFIDENCE THIS FAR OUT REMAINS VERY LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002-003-MAZ003-010-011-080930- HARTFORD CT-TOLLAND CT-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA- 423 AM EST FRI JAN 7 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A LOW PROBABILITY FOR SNOWFALL IN THE TUESDAY AND/OR WEDNESDAY TIMEFRAME...BUT CONFIDENCE THIS FAR OUT REMAINS VERY LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ004-MAZ004-012-026-080930- WINDHAM CT-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA- 423 AM EST FRI JAN 7 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS AND EASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A LOW PROBABILITY FOR SNOWFALL IN THE TUESDAY AND/OR WEDNESDAY TIMEFRAME...BUT CONFIDENCE THIS FAR OUT REMAINS VERY LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ002-008-009-080930- WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- 423 AM EST FRI JAN 7 2011 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 5 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A LOW PROBABILITY FOR SNOWFALL IN THE TUESDAY AND/OR WEDNESDAY TIMEFRAME...BUT CONFIDENCE THIS FAR OUT REMAINS VERY LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-080930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 423 AM EST FRI JAN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG OCEAN LOW WILL LIKELY PRODUCE GALE FORCE NORTH TO NORTHWEST WINDS MAY OCCUR SUNDAY AND SUNDAY NIGHT. THERE IS A LOW PROBABILITY OF ANOTHER OCEAN LOW PRODUCING GALE FORCE NORTHEAST WINDS...MAINLY ON THE EASTERN PORTION OF THE WATERS LATE TUESDAY AND/OR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 7, 4:14 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 414 PM EST FRI JAN 7 2011 CTZ002-MAZ009-011-072315- HARTFORD CT-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...BLANDFORD... SPRINGFIELD 409 PM EST FRI JAN 7 2011 ...BANDS OF MODERATE TO LOCALLY HEAVY SNOWFALL WILL AFFECT THE EVENING COMMUTE ACROSS THE GREATER HARTFORD SPRINGFIELD AREA... NATIONAL WEATHER SERVICE DOPPLER RADAR AT 4PM INDICATED MODERATE TO HEAVY SNOW BANDS ACROSS NEW HAVEN AND FAIRFIELD COUNTIES IN CONNECTICUT...FROM MERIDEN TO OXFORD AND DANBURY...TRACKING NORTH NORTHWEST. SNOW IS EXPECTED TO EXPAND ACROSS THE HARTFORD AND SPRINGFIELD AREAS EARLY THIS EVENING...THEN NORTH ACROSS THE REMAINDER OF THE PIONEER VALLEY AFTER 6 PM. SNOW WILL REDUCE VISIBILITIES LOCALLY BELOW ONE HALF MILE AND ACCUMULATIONS UP TO ONE INCH PER HOUR CAN BE EXPECTED. PLAN TO SLOW DOWN AND USE EXTRA TIME AND CAUTION IN REACHING YOUR DESTINATION AS TRAVEL WILL BECOME HAZARDOUS. SNOW IS EXPECTED TO TAPER OFF BY MIDNIGHT IN THE HARTFORD AND SPRINGFIELD AREAS. STRAUSS
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:47 AM EST | Winter Storm Warning | BOX | Franklin, Hampden, Hampshire | 12 hr |
| Jan 7, 3:47 AM EST | Winter Weather Advisory | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.